MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXALT MODEL D SINGLE-USE DUODENOSCOPE; DUODENOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID

BOSTON SCIENTIFIC CORPORATION EXALT MODEL D SINGLE-USE DUODENOSCOPE; DUODENOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Model Number M0054242CE1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 10/18/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported to boston scientific corporation that an exalt model d scope was used during an endoscopic retrograde cholangiopancreatography (ercp) on a 41-year-old female patient (b)(6), enrolled in the e7156 exalt d scope 02 study, on (b)(6) 2022.The patient was referred for ercp for the indication of obstructive jaundice.An abdominal sonar revealed choledocholithiasis, and an enlarged gallbladder containing gravel.The patient had a previous ercp done in 2013 but could not give accurate details of the findings.A plastic stent had been inserted at that time.However, the patient denied that a cholecystectomy was advised, and that the stent should have been removed within a few months.The ercp findings of that examination were not available.During the procedure, it was confirmed that a blocked stent was still in place.Multiple small stones and gravel were present in the common bile duct (cbd).Efforts to remove the stent with both the exalt scope and a reusable scope were unsuccessful, including the use of a grasping forceps.While the exalt scope was in use, a non-bsc balloon was used to dilate the papilla to 12 millimeters and the physician expected the stent to loosen.However, after deflating and removing the balloon, brisk bleeding ensued, and the opening of the papilla was obscured.Hemospray was applied to the area of the papilla.After resuscitation with fluids and blood, the patient was sent for an emergency computerized tomography (ct) angiography.At that time, the patient's hemoglobin (hb) was 12, and the patient was in a stable condition.The angiography showed a blush from the gastroduodenal artery (gda).The patient had a second severe bleed and interventional radiology was consulted; however, the patient's condition destabilized, and she was taken for emergency surgery.During surgery, a laparotomy was performed, the patient crashed, and cardiopulmonary resuscitation (cpr) was initiated.An anterolateral thoracotomy was performed, and internal cardiac massage was initiated.The patient was clamped, the bleeding was identified, and suture ligated.The patient's chest was closed with implantable cardioverted defibrillator (icd) in place.The abdomen was left open.The patient was hemodynamically and metabolically unstable on double inotropes.The patient was taken to the intensive care unit.Resuscitation was needed and a second massive transfusion protocol (mtp) was initiated.The patient was coagulopathic.The patient was then reported to be unstable but responding to resuscitation.On (b)(6) 2022 at 05:00 hours the patient arrested, cpr was initiated unsuccessfully.The patient was reported as deceased.The principal investigator (pi) at the site assessed this event as not related to use of the exalt model d scope.The relationship to the ercp was assessed as causal.The bleeding was detected during the procedure with exalt model d scope.

Brand Name
EXALT MODEL D SINGLE-USE DUODENOSCOPE
Common Device Name
DUODENOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15798891
Report Number3005099803-2022-06696
Device Sequence Number20022237
Product Code FDT
UDI-Device Identifier08714729995753
UDI-Public08714729995753
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K193202
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/11/2024
Device Model NumberM0054242CE1
Device Catalogue Number4242CE
Device Lot Number0028661108
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/20/2022
Initial Report FDA Received Date11/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age41 YR
Patient SexFemale